MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M.U.S.T. MINI POLYAXIAL SCREW; MUST MINI POLY.SCREW-FULL THREAD-3.5X14+NUT (STE)

MEDACTA INTERNATIONAL SA M.U.S.T. MINI POLYAXIAL SCREW; MUST MINI POLY.SCREW-FULL THREAD-3.5X14+NUT (STE)
Model Number 03.75.002
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 april 2025: lot 2460768: (b)(4) items manufactured and released on 05/07/2024.Expiration date: 11/06/2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
C2-c7 fixation surgery.Patient's pedicle bone cracked at c6 right side while inserting the 3.5x14 pedicle screw (2.7 diameter tapping performed).Strong bone.C6 level was skipped and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Follow up 1: - device returned to manufactuer on 18-jun-2025 - visual inspection visual inspection: based on the event description, it was assumed that the patient bone condition was not optimal due to hard bone: basically, this condition could potentially introduce higher risk like bone or implant failure, in particular when screws are positioned under extreme trajectory and/or into reduced bone section.No defect can be found on the implant.The event was likely caused by factors that are independent from the screw.Conclusion: although no specific root cause can be confirmed, the issue experienced is likely related to the unique patient conditions and surgical application.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
M.U.S.T. MINI POLYAXIAL SCREW
Common Device Name
MUST MINI POLY.SCREW-FULL THREAD-3.5X14+NUT (STE)
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22025605
Report Number3005180920-2025-00420
Device Sequence Number9114690
Product Code KWP
UDI-Device Identifier07630030863165
UDI-Public07630030863165
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.75.002
Device Lot Number2460768
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian